Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 23, 2000, 7:36 PM CDT for McHenry County, McLean County, Sheridan County, North Dakota. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 23, 2000, 7:36 PM CDT (00:36 UTC)
- Expired
- Jun 23, 2000, 8:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties McHenry County, ND, McLean County, ND, Sheridan County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:40 PM CDT | Hail 0.75 | Kief, ND | |
| Jun 23, 8:00 PM CDT | Hail 0.75 | Martin, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 240038 SVRBIS NDC049-055-083-240130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 736 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA NORTHERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 830 PM CDT * AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BUTTE...OR ABOUT 40 MILES SOUTHEAST OF MINOT...MOVING SOUTHEAST AT 35 MPH. THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THESE COUNTIES. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUTTE AT 740 PM CDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4790 10069 4772 10079 4747 10004 4785 10014
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:20 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 23, 3:20 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT FRI JUN 23 2000 SATELLITE AND LIGHTNING DATA INDICATE TSTORMS HAVE DEVELOPED FROM THE NORTHEAST CORNER OF NORTH DAKOTA SOUTHWEST TO NEAR MILES CITY. A SECOND AREA OF THUNDERSTORMS ARE JUST NORTH OF THE SOUTH DAKOTA BORDER FROM THE FORT YATES AREA WEST TO BOWMAN. THE THUNDERSTORMS ARE ASSOCIATED WITH AN UPPER LEVEL VORT MAX AND SHOULD MOVE THROUGH WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING. DEWPOINTS ARE GENERALLY BELOW 60 DEGREES AND APPEARS CAPE SHOULD REMAIN BELOW 2000...WHICH WOULD KEEP THE CHANCE OF SEVERE THUNDERSORMS LOW. THE NEXT CHANCE OF TSTORMS WILL BE SATURDAY AFTERNOON. ALL MODELS ARE IN GENERAL AGREEMENT MOVING A TROUGH INTO WESTERN NORTH DAKOTA...INCREASING THE DEWPOINTS OVER WESTERN AND CENTRAL ND...AND BRINGING A SHORTWAVE WITH GOOD LIFTING THROUGH THE AREA. ETA PUTS THE K-INDEX AT 36 AND LOOKS LIKE ANOTHER IN A SERIES OF PRECIPITATION PRODUCERS. SUNDAY LOOKS A LITTLE COOLER AS HIGH PRESSURE MOVES INTO THE AREA. FOR NOW WILL GO WITH PREVIOUS FORECAST AND NOT MENTION PRECIPITATION. BUT WITH COOL AIR ALOFT THERE IS A POTENTIAL FOR AFTERNOON CONVECTION. .BIS...NONE. TSW
In the hours before
Local storm report, Jun 23, 4:15 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
415 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
355 PM 10 MILES SOUTH CROSBY ND DIME SIZE HAIL(.75 INCH)
06/23/00 DIVIDE BY GENERAL PUBLIC
THOMSONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:08 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.